MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Codes Device Reprocessing Problem (1091); Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the evis exera gastrointestinal videoscope tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The suspect device has not yet been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has not been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.Olympus is the maintenance company.The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.The hygiene microbiological investigation report indicated the channels of the scope were cultured and found no detection.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
Corrected: b5, h6 "medical device problem code" and h10.Correction to h10 of the initial report, the user cleaning disinfection and sterilization (cds) processes were not shared.This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.The suggested event is detectable/preventable by handling device in accordance with the following instructions for use (ifu).Ifu: evis exera gastrointestinal videoscope olympus gif type xtq160 operation manual chapter 3 preparation and inspection states detection methods.Ifu: evis exera gastrointestinal videoscope olympus gif type xtq160 reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures states preventive measures.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Correction to b5 of the initial report, the customer reported the evis exera gastrointestinal videoscope for an unexpected contamination due to residual water.The issue was found during olympus periodical inspection.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17932824
Report Number9610595-2023-15150
Device Sequence Number12333251
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown